Alert archive / New York / Special Marine Warnings in 2016
Special Marine Warning 39, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 12, 2016, 4:12 PM EDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 12, 2016, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted.
617
WHUS51 KBUF 122012
SMWBUF
LEZ020-LOZ030-122100-
/O.NEW.KBUF.MA.W.0039.160812T2012Z-160812T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
412 PM EDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE UPPER AND LOWER NIAGARA RIVER AND BUFFALO HARBOR...
* UNTIL 500 PM EDT
* AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 19 NM SOUTHWEST
OF LEWISTON...OR 20 NM SOUTHWEST OF NIAGARA RIVER...MOVING EAST AT
40 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...ERIE BASIN MARINA...SMALL BOAT HARBOR AND LEWISTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 4310 7906 4312 7907 4314 7904 4314 7899
4311 7901 4310 7892 4307 7885 4303 7883
4297 7887 4289 7884 4289 7891 4292 7890
4294 7892 4299 7902 4302 7902 4306 7900
4308 7907
TIME...MOT...LOC 2012Z 274DEG 38KT 4304 7943
HAIL...0.00IN
WIND...40KTS
$$
RSH2 follow-up statements
680
FZUS71 KBUF 122049
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
449 PM EDT FRI AUG 12 2016
LEZ020-LOZ030-122100-
/O.CON.KBUF.MA.W.0039.000000T0000Z-160812T2100Z/
449 PM EDT FRI AUG 12 2016
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 500 PM EDT...
FOR THE FOLLOWING AREAS...
UPPER NIAGARA RIVER AND BUFFALO HARBOR...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND
ISLAND...MOVING EAST AT 25 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...LEWISTON AND ERIE BASIN MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 4308 7907 4311 7906 4312 7907 4314 7904
4314 7899 4311 7901 4310 7892 4306 7885
4303 7883 4297 7887 4289 7884 4289 7891
4292 7890 4294 7892 4302 7902 4306 7900
TIME...MOT...LOC 2049Z 273DEG 24KT 4302 7908
HAIL...0.00IN
WIND...>34KTS
$$
RSH185
FZUS71 KBUF 122059
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
459 PM EDT FRI AUG 12 2016
LEZ020-LOZ030-122109-
/O.EXP.KBUF.MA.W.0039.000000T0000Z-160812T2100Z/
459 PM EDT FRI AUG 12 2016
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 500 PM EDT...
THE AFFECTED AREAS WERE...
LOWER NIAGARA RIVER...
UPPER NIAGARA RIVER AND BUFFALO HARBOR...
THE UPPER AND LOWER NIAGARA RIVER AND BUFFALO HARBOR...
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 4308 7907 4311 7906 4312 7907 4314 7904
4314 7899 4311 7901 4310 7892 4306 7885
4303 7883 4297 7887 4289 7884 4289 7891
4292 7890 4294 7892 4302 7902 4306 7900
TIME...MOT...LOC 2057Z 274DEG 38KT 4302 7908
$$
RSHWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 12, 3:21 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 12, 3:21 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
321 PM EDT FRI AUG 12 2016
.SYNOPSIS...
Midsummer heat and humidity will continue through the weekend,
followed by slightly cooler and drier weather for early next
week. Some showers and thunderstorms will linger through tonight,
followed by more widespread rain Saturday and Saturday night.
Rainfall amounts will vary, with localized heavy rain and flooding
possible.
&&
.NEAR TERM /THROUGH SATURDAY/...
Our region will remain trapped in a hot and very moist airmass
today. Dew points are in the lower to mid 70s which just about as
moist as it gets in our area. A lake enhanced southwest breeze
will keep temperatures northeast of the lakes a bit cooler, but
across the Lower Genesee and Northern Finger Lakes regions heat
index values will remain around 100 through late afternoon. In
these areas highs will be in the lower 90s which is similar to
what they have been many times this year, however the high dew
points will make it feel hotter and more uncomfortable.
Visible satellite and radar imagery shows mostly scattered showers
and thunderstorms outside of a large lake shadow extending
northeast of Lake Erie and some shadowing northeast of Lake
Ontario. There is ample instability in place with a long but thin ML
CAPE averaging around 1000 - 1500 J/Kg.
There are no clear synoptic scale features to drive this
convection, outside of a stalled frontal boundary which is well to
the north of Lake Ontario. Instead, the location of convection
will be driven by lake breeze and shadow boundaries which was
hinted at by a consensus of mesoscale guidance. Storms are
expected to continue along current boundaries, but somewhat sparse
coverage appears to be limiting the flood potential today. This
said, with the 12Z KBUF sounding showing a precipitable water
values of 1.81 inches, thunderstorms have the potential to
produce locally heavy rainfall. Forecast soundings show some wind
shear this afternoon with 700 mb winds to about 35kts. This may
result in a few strong storms this afternoon.
Conditions will remain muggy tonight, with high dew points
helping keep the temperatures in the 70s in many locations. Low
pressure is forecast to lift across Eastern Michigan tonight and
this will push a weak warm front across Southern Ontario, which
should eventually clip the North Country late tonight. The
steadiest showers and thunderstorms should remain north of our
region, with the best chance for dry weather across the Southern
Tier. This said, it is difficult to completely rule out
precipitation anywhere in the region given the very moist
environment.
On Saturday, low pressure tracking to the north will push a cold
front toward our region. A mid-level will will precede this, with
model consensus continuing to support more widespread showers and
thunderstorms on Saturday afternoon.
With PWATs forecast to remain around 2 inches or even to rise a
bit above that heavy rain is definitely a possibility. This is 3
to 4 standard deviations above normal. A boundary will remain
stalled near the North Country, supporting the Flash Flood Watch
in place, however the cold front is forecast to move across the
rest of the area rather quickly which would lower the flash flood
potential for the rest of the area. While there is still a
potential for flash flooding Saturday, forecast confidence in
location is still to low to expand the Flash Flood watch any
further.
The other forecast concern is the increasing potential for strong
to severe thunderstorms. Consensus 850mb wind forecasts have
increased considerably, with around 40 kts now expected Saturday
afternoon. This will result in quite a bit of shear so any storms
that do develop could become organized with bowing segments
possible.
Temperatures will be hot again on Saturday, but a bit cooler than
today. With dew points still in the lower to mid 70s, heat index
values will approach 100 in the Lower Genesee Valley and Finger
Lakes regions.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
During Saturday night...the main surface wave will track from
Southern Ontario into the Upper Saint Lawrence Valley. In the
process...it will slowly push its trailing cold front southeastward
into the forecast area...with this feature progressing to a little
bit southeast of Lakes Erie and Ontario by 12z Sunday.
Out ahead of and along the front...a moisture-rich large-scale
environment will remain in place...with precipitable water values
running around 2.3 inches. In conjunction with lingering instability
and favorable large-scale forcing supplied by the front...a 40-50
knot low level jet...and the right rear quadrant of an upper level
jet...this will result in conditions remaining favorable for
widespread showers and scattered thunderstorms through at least
the evening hours. Overnight...the overall precipitation potential
should then tend to slowly diminish from northwest to southeast
in conjunction with the advancing frontal boundary and diminishing
instability.
Given the very high PWATs (which will lie near climatological maximums
for our region) and tall skinny CAPE profiles...the potential for heavy
rainfall and flooding will persist into Saturday night...particularly
if any training cells can develop. This said...overall forecast confidence
in the probability and location of any such activity remains too low
to warrant any further expansion of the existing flood watch at this
time...so for now will just continue to advertise this potential within
the HWO and the grids/worded forecasts.
On Sunday...precipitation chances should continue to gradually drop
off from northwest to southeast as the main frontal boundary slowly
pushes to our southeast...along with the accompanying region of richest
moisture and most favorable large-scale forcing. Given the slow motion
of this boundary...the likelihood of additional showers and storms and
at least some potential of heavier rainfall will probably linger across
the Southern Tier into Sunday morning...before slipping south of our
region during the afternoon. Further north and west precipitation
coverage should be much more scattered...with the day probably turning
out to be more dry than wet for areas along and north of a rough Buffalo-
Rochester-Watertown axis.
After that...it appears that the main frontal zone will continue to
edge southeastward through both Sunday night and Monday...with somewhat
drier and cooler air continuing to feed into our region from the northwest
in its wake. This should result in a continued lowering of convective
chances...though the surface boundary may still remain in close enough
proximity to keep the potential for a few scattered showers/storms
going across the Southern Tier right through Monday.
With respect to temperatures and humidity levels during this period...
still-oppressive conditions Saturday night (overnight lows in the
lower to mid 70s and surface dewpoints hovering around 70) will
slowly give way to some improvement Sunday through Monday as the
aforementioned cooler and drier airmass advects into the region
behind the departing surface boundary. More specifically...daytime
highs will fall back into the lower to mid 80s for both Sunday and
Monday...while nighttime lows finally pull back into the 60s Sunday
night in conjunction with dewpoints dropping off into the lower to mid
60s. While such temps and dewpoints will still be on the warm and
humid side...it will probably feel considerably better than the
tropical heat and humidity of the preceding several days.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
During the first half of this period...the medium range guidance
remains in decent agreement on this weekend's frontal boundary
returning northward toward or even into our region...as additional
channelled shortwave energy over the Mississippi Valley ripples
northeastward in advance of an approaching northern stream upper
level trough...and keys the development of one or more surface
waves that will lift northeastward along the encroaching frontal
zone.
While the various guidance packages still exhibit some disagreement
on the overall timing and positioning of the main boundary and
surface waves...there is enough agreement on the overall pattern
to suggest that these features will lead to a renewed potential for
showers and thunderstorms Tuesday into Wednesday...aided by another
noteworthy influx of GOMEX-based moisture. With all of this mind...
have elected to keep the trend toward higher PoPs going with this
forecast package...with mid to high-range chance probabilities now
included in the forecast. Should current model trends continue and
better overall agreement in timing/location develop...can easily
see the need to raise these probabilities even higher with subsequent
forecast packages.
Later on in the period...broad large-scale troughing will increase
across the Great Lakes and Northeast...which should eventually act
to shove the main frontal zone and consequent convective potential
back to our southeast...with somewhat drier air again filtering back
into our region in its wake. Have reflected this in the forecast with
PoPs falling back to lower-end chance by Thursday...and finally to
slight chance by Friday.
Temperature-wise...readings through this period will likely average
out a little on the warm side of normal...with daytime highs largely
in the upper 70s to mid 80s each day...and nighttime lows ranging
through the 60s each night. Meanwhile moderately humid conditions
will also persist...with surface dewpoints remaining in the lower to
mid 60s for the most part.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
For the remainder of the afternoon expect mainly VFR conditions
outside of thunderstorms. These will produce localized MVFR
conditions, and should be most prevalent away from the lake
shadows which will limit thunderstorm potential at BUF and ART.
For tonight, the steadiest storms should lift to the north and
west of the area. This said, it is difficult to rule out a shower
or thunderstorm at any location overnight with locally lower
conditions. There also is a good chance for stratus and fog
across the Southern Tier which would impact JHW.
On Saturday a frontal boundary is forecast to drop across the
region and bring widespread showers and thunderstorms to the area.
This will most likely impact all TAF sites mid day through
Saturday evening.
Outlook...
Saturday night...VFR/MVFR with scattered to potentially more
numerous showers and thunderstorms.
Sunday...A chance of showers and thunderstorms, especially across
the Southern Tier.
Monday through Wednesday...Mainly VFR with chance of showers and
thunderstorms.
&&
.MARINE...
Southwesterly winds of 15 to 25 kts on Lake Erie and the Upper
Niagara River will diminish this evening and tonight. A small
craft advisory will remain in place. These will pick up again
ahead of a cold front on Saturday afternoon, and may approach sca
criteria again.
Widespread showers and thunderstorms will move across the area on
Saturday. Mariners should watch for higher winds and waves near
any storms that develop.
High pressure builds back over the eastern Great Lakes Sunday into
Monday with light winds and waves.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flash Flood Watch from Saturday morning through Sunday morning
for NYZ006>008.
Heat Advisory until 6 PM EDT this evening for NYZ003>005-014.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
040-041.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Aug 12, 4:04 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 404 PM EDT FRI AUG 12 2016 NYZ003>005-014-132015- MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO- 404 PM EDT FRI AUG 12 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD SATURDAY AND SATURDAY NIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-132015- OSWEGO- 404 PM EDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SOME STORMS ON SATURDAY MAY BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-132015- JEFFERSON-LEWIS- 404 PM EDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SOME STORMS ON SATURDAY MAY BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-013-132015- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON- 404 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD SATURDAY AND SATURDAY NIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-132015- WYOMING-SOUTHERN ERIE- 404 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD SATURDAY AND SATURDAY NIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-132015- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 404 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD SATURDAY AND SATURDAY NIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ON SUNDAY WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-132015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 404 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 12, 2:31 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
231 PM EDT FRI AUG 12 2016
NYZ001-002-121915-
ORLEANS-NIAGARA-
231 PM EDT FRI AUG 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NIAGARA
AND ORLEANS COUNTIES...
AT 230 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LOCKPORT TO NEAR MEDINA. MOVEMENT
WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOCKPORT...MEDINA...ALBION...NEWFANE...MIDDLEPORT...HOLLEY...
LAKESIDE BEACH STATE PARK...WATERPORT...POINT BREEZE AND KENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4330 7880 4341 7802 4341 7798 4336 7799
4331 7799 4314 7801 4315 7880
TIME...MOT...LOC 1830Z 269DEG 36KT 4322 7878 4325 7834
RSHSpecial weather statement, Aug 12, 3:01 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 301 PM EDT FRI AUG 12 2016 NYZ019>021-122000- ALLEGANY-CATTARAUGUS-CHAUTAUQUA- 301 PM EDT FRI AUG 12 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CATTARAUGUS...ALLEGANY AND SOUTHERN CHAUTAUQUA COUNTIES... AT 300 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CLYMER TO NEAR FRANKLINVILLE. MOVEMENT WAS EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... JAMESTOWN...OLEAN...SALAMANCA...WELLSVILLE...ALLEGANY STATE PARK... ALFRED...LAKEWOOD...FALCONER...ASHFORD AND ALLEGANY. THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 4 AND 33. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. LAT...LON 4200 7976 4218 7976 4246 7773 4200 7775 TIME...MOT...LOC 1901Z 270DEG 27KT 4202 7967 4232 7836 RSH
Local storm report, Aug 12, 3:15 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM TSTM WND DMG ALBION 43.25N 78.19W
08/12/2016 ORLEANS NY LAW ENFORCEMENT
TREES DOWN.
&&
EVENT NUMBER BUF1600976
ARLocal storm report, Aug 12, 3:17 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG HOLLEY 43.22N 78.03W
08/12/2016 ORLEANS NY LAW ENFORCEMENT
WIRES DOWN.
&&
EVENT NUMBER BUF1600977
ARLocal storm report, Aug 12, 3:20 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG CLARENDON 43.20N 78.07W
08/12/2016 ORLEANS NY LAW ENFORCEMENT
TREE DOWN
&&
EVENT NUMBER BUF1600978
ARLocal storm report, Aug 12, 3:22 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
322 PM EDT FRI AUG 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG CLARENDON 43.20N 78.07W
08/12/2016 ORLEANS NY LAW ENFORCEMENT
WIRES DOWN ON POWERLINE RD.
&&
EVENT NUMBER BUF1600979
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:46 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Aug 12, 4:41 AM EDT | Flash Flood Watch | BUF | Jefferson, Lewis, Oswego | 45 hr |
| Aug 12, 10:36 AM EDT | Heat Advisory | BUF | Cayuga, Monroe, Ontario, Wayne | 7 hr |
| Aug 12, 12:40 PM EDT | Special Marine Warning | BUF | 95 min | |
| Aug 12, 1:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Aug 12, 1:35 PM EDT | Special Marine Warning | BUF | 25 min | |
| Aug 12, 1:43 PM EDT | Special Weather Statement | BUF | Niagara | 47 min |
| Aug 12, 2:12 PM EDT | Special Weather Statement | BUF | Oswego | 48 min |
| Aug 12, 2:22 PM EDT | Special Marine Warning | BUF | 38 min | |
| Aug 12, 2:31 PM EDT | Special Weather Statement | BUF | Orleans | 44 min |
| Aug 12, 2:46 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 44 min |
| Aug 12, 3:01 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 59 min |
| Aug 12, 3:12 PM EDT | Special Marine Warning | BUF | 63 min | |
| Aug 12, 4:32 PM EDT | Special Weather Statement | BUF | Cattaraugus | 58 min |
Nearby
Special Marine Warnings in New York, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.